Some remarks on finite element approximation of multiple eigenvalues

Daniele Boffi, Lucia Gastaldi

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

In this paper we investigate the behavior of the finite element approximation of multiple eigenvalues in presence of eigenfunctions with different smoothness. We start from a one-dimensional example presented in the Handbook of Numerical Analysis by Babuška and Osborn and extend it to higher order approximation and to two dimensions, confirming that the different regularities of the eigenfunctions are well seen in the numerical computations. Then we discuss a mixed formulation corresponding to the one-dimensional example. It turns out that the regularity properties of the eigenfunctions are not well separated in this particular example, since the estimates have to take into account both components of the solution. © 2012 IMACS.
Original languageEnglish (US)
Pages (from-to)18-28
Number of pages11
JournalApplied Numerical Mathematics
Volume79
DOIs
StatePublished - Jan 1 2014
Externally publishedYes

Fingerprint

Dive into the research topics of 'Some remarks on finite element approximation of multiple eigenvalues'. Together they form a unique fingerprint.

Cite this